Index Theory for Generalized Dirac Operators on Open Manifolds

  • Jürgen Eichhorn
Part of the Trends in Mathematics book series (TM)


In the first part of the paper, we give a short review of index theory on open manifolds. In the second part, we establish a general relative index theorem admitting compact topological perturbations and Sobolev perturbations of all other ingredients.


Relative index heat kernel estimates 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    N. Anghel, An abstract index theorem on noncompact Riemannian manifolds. Houston J. Math. 19 (1993), 223–237.zbMATHMathSciNetGoogle Scholar
  2. [2]
    M.F. Atiyah, Elliptic operators, discrete groups and von Neumann algebras. Soc. Math. France, Astérisque 32–33 (1976), 43–72.MathSciNetGoogle Scholar
  3. [3]
    M.F. Atiyah, V.K. Patodi, I.M. Singer, Spectral asymmetry and Riemannian geometry I. Math. Proc. Comb. Philos. Soc. 77 (1975), 43–69.zbMATHMathSciNetCrossRefGoogle Scholar
  4. [4]
    D. Barbasch, H. Moscovici, L 2-index and the Selberg trace formula. J. Funct. Analysis 53 (1983), 151–201.zbMATHMathSciNetCrossRefGoogle Scholar
  5. [5]
    G. Carron, Index theorems for noncompact manifolds. J. Reine Angew. Mathematik 541 (2001), 81–115.zbMATHMathSciNetCrossRefGoogle Scholar
  6. [6]
    G. Carron, L 2-cohomology and Sobolev inequalities. Math. Ann. 314 (1999), 613–639.zbMATHMathSciNetCrossRefGoogle Scholar
  7. [7]
    A. Connes, H. Moscovici, The L 2-index theorem for homogeneous spaces of Lie groups. Ann. of Math. 115 (1982), 291–330.zbMATHMathSciNetCrossRefGoogle Scholar
  8. [8]
    J. Eichhorn, Relative zeta functions, determinants, torsion, index theorems and invariants for open manifolds. preprint 24/2001 Greifswald University, 110 pp., to appear in LNM.Google Scholar
  9. [9]
    H. Moscovici, L 2-index of elliptic operators on locally symmetric spaces of finite volume. Contemp. Math. 10 (1982), 129–138.zbMATHMathSciNetGoogle Scholar
  10. [10]
    W. Müller, L 2-index theory, eta invariants and values of L-functions. Contemp. Math. 105 (1990), 145–189.zbMATHGoogle Scholar
  11. [11]
    W. Müller, Signature defects of cusps of Hilbert modular varieties and values of L-series at s = 1. J. Diff. Geom. 20 (1984), 55–119.zbMATHGoogle Scholar
  12. [12]
    J. Roe, An index theorem on open manifolds I. J. Diff. Geom. 27 (1988), 87–113.zbMATHMathSciNetGoogle Scholar
  13. [13]
    J. Roe, An index theorem on open manifolds II. J. Diff. Geom. 27 (1988), 115–136.zbMATHMathSciNetGoogle Scholar
  14. [14]
    J. Roe, Index theory, coarse geometry and topology of open manifolds. CBMS Reg. Conf. Series in Math. vol. 90, Providence, 1996.Google Scholar
  15. [15]
    G. Yu, K-theoretic indices of Dirac type operators on complete manifolds and the Roe algebra. K-Theory 11 (1997), 1–15.zbMATHMathSciNetCrossRefGoogle Scholar

Copyright information

© Birkhäuser Verlag Basel/Switzerland 2006

Authors and Affiliations

  • Jürgen Eichhorn
    • 1
  1. 1.Institut für Mathematik und InformatikUniversität GreifswaldGreifswaldGermany

Personalised recommendations